McDermott, S. and Mulholland, A.J. and Gomatam, J. (2002) Knotted reaction-diffusion waves. Proceedings A: Mathematical, Physical and Engineering Sciences, 458 (2028). pp. 2947-2966. ISSN 1364-5021Full text not available in this repository. (Request a copy from the Strathclyde author)
The prevalence of toroidal scroll waves in experimental studies of excitable reaction-diffusion media motivates this study. To understand the dynamics of these structures in three dimensions we study their interactions with a toroidal manifold. Using an eikonal formulation we demonstrate the existence and stability of both rigidly rotating knotted-waveforms and stationary solutions. We also show that the full reaction-diffusion system supports knotted waves, with good quantitative agreement with the eikonal formulation.
|Keywords:||Reaction-Diffusion Knots Eikonal Equation Stationary Solutions, Mathematics|
|Subjects:||Science > Mathematics|
|Department:||Faculty of Science > Mathematics and Statistics|
|Depositing user:||Strathprints Administrator|
|Date Deposited:||27 Jan 2007|
|Last modified:||29 Apr 2016 07:29|